MAUDE Adverse Event Report: HOLOGIC, INC ATEC 1212-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 1212-20; INSTRUMENT, BIOPSY
Model Number ATEC 1212-20
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an atec procedure on (b)(6) 2025, the user tested the needle, completed the biopsy and observed the tissue samples in the filter while performing the lavage; however, the user reports that upon attempting to obtain the tissue from the filter, it was not present.The user reports that a second procedure was required to obtain additional tissue samples as the initial tissue samples were never found.No further information is currently available.
 
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.The device involved in this event was not returned for evaluation purposes therefore visual and functional analysis of the product could not be performed.We are unable to confirm a relationship between the device and the issue reported.The information obtained during complaint investigation will be included in our global complaint trending and product surveillance will continue to monitor complaints of this type for adverse trends.If the product is received or additional information is obtained, the investigation will be reopened accordingly per standard operating procedure.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during an atec procedure on (b)(6) 2025, the user tested the needle, completed the biopsy and observed the tissue samples in the filter while performing the lavage; however, the user reports that upon attempting to obtain the tissue from the filter, it was not present.The user reports that a second procedure was required to obtain additional tissue samples as the initial tissue samples were never found.Functional testing could not be performed due to the condition of the returned unit, which exhibited significant damage: the tubing was cut, and the outer cannula had been removed.Root cause analysis did not identify a definitive root cause.The investigation included a comprehensive review of device history records, complaint data, risk assessment, and testing results.No single failure mode or specific fault could be conclusively linked to the event.However, based on the findings of the clinical investigation, the complaint is confirmed.Conclusion: the root cause analysis did not identify a definitive cause.A thorough review of device history records, complaint data, risk assessments, and testing did not reveal a specific failure mode.The risk trending calculations results do not increase the risk index zone.No further actions are required at this moment.Future events will be monitored and trended.Complaint confirmed: yes.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
ATEC 1212-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key22966635
Report Number1222780-2025-00481
Device Sequence Number9257292
Product Code KNW
UDI-Device Identifier15420045504912
UDI-Public(01)15420045504912(17)270224(10)E25B24RC
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC 1212-20
Device Catalogue NumberATEC 1212-20
Device Lot NumberE25B24RC
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date09/04/2025
Supplement Report FDA Received Date02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown